Our expert says:
It is unfortunately true that the use of female hormone therapy (HRT, contraception, fertility, acne, etc) can either cause weight gain or weightloss depending on the individual reaction of the patient. If you are gaining weight on hormonal contraceptives, I would recommend that you discuss this issue with the prescribing doctor to see if there are other options (change of prescription or type of contraceptive). Combat the weight gain by using an energy-reduced, low-fat, high-fibre diet (click on 'DietnFood' at the top of this page, 'Weight loss', ‘Balanced diet’ and then on 'Slimming Diet' for a copy of such a diet), and increase your energy output by doing regular exercise (running, jogging, skipping, cycling, swimming, join a gym or Walk for Life), for at least 30 min a day.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.